Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 14, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 11, 2001, 3:01 PM EDT for Pulaski County, Kentucky. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 11, 2001, 3:01 PM EDT (19:01 UTC)
- Expired
- May 11, 2001, 3:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Pulaski County, KY
The radar
The Jackson,KY radar (KJKL), 124 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 3:05 PM EDT | Thunderstorm Wind | Somerset, KY | Several trees were down. |
| May 11, 3:13 PM EDT | Thunderstorm Wind | Barnesburg, KY | Several trees were down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 111901 SVRJKL KYC199-111945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 301 PM EDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PULASKI COUNTY * UNTIL 345 PM EDT * AT 301 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER SOMERSET...OR ABOUT 3 MILES NORTHEAST OF SOMERSET...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR SHOPVILLE AT 305 PM EDT. OVER BENT AT 310 PM EDT. NEAR DYKES AT 315 PM EDT. NEAR MOUNT VICTORY AT 320 PM EDT. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. GREIF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:48 PM EDT, 13 minutes earlier.
Area forecast discussion, May 11, 2:48 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1200 PM EDT FRI MAY 11 2001 SAT LOOP SHOWS OUTFLOW BOUNDARY MOVING SOUTH THROUGH FA AS A VORT SWINGS NORTHEASTWARD TOWARD THE FA OUT OF CENTRAL TN. COLD FRONT IS STILL WELL TO THE NORTHWEST IN THE PLAINS. MEAN TROUGH IS DEVELOPING OVER THE MISSISSIPPI VALLEY ON THE 500 MB CHART AND IS AN INDICATION OF A TREND TO COME NEXT WEEK AS AN AMPLIFYING TROUGH DEVELOPS OVER THE EAST CONUS AND A RIDGE OVER THE ROCKIES. THIS WILL GENERALLY KEEP CONDITIONS COOLER WITH A CHANCE FOR PRECIP ESSENTIALLY FROM LATE MONDAY THROUGH FRIDAY FOR THE EXTENDED FORECAST. AS FOR THE NEAR TERM...STILL THINK THAT MOST AREAS OF THE FA WILL SEE SOME RAIN TONIGHT...ALTHOUGH PROBABLY NOT MUCH QPF IN STORE...EXCEPT FOR SOME OF THE NORTHWESTERN COUNTIES. DYNAMICS WILL CONTINUE TO BE FARTHER TO THE NORTH AS PREVIOUSLY SUSPECTED. WILL PROBABLY GO NEAR OR A LITTLE ABOVE MOS POPS FOR TONIGHT AND TOMORROW. NEAR MOS TEMPS...EXCEPT SAT HIGHS WILL PROBABLY BE BOOSTED ABOUT 5 DEGREES OR SO HIGHER THAN MOS AS SOME SUNSHINE SHOULD HELP PRODUCE TEMPS IN THE LOWER 70S RANGE. .JKL...NONE. aHEINLEIN
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.